Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 27, 2012, 3:20 PM EDT for Chattooga County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2012, 3:20 PM EDT (19:20 UTC)
- Expired
- Apr 27, 2012, 3:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755
WWUS82 KFFC 271920
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT FRI APR 27 2012
GAZ002-011-012-019-271945-
320 PM EDT FRI APR 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN WALKER...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 345 PM EDT...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES WEST OF CLOUDLAND TO BERRYTON...
MOVING EAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS WALKER...CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH
345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
BERRYTON...MENLO...CLOUDLAND...SUMMERVILLE...EVERETT SPRINGS...
TRION...SUBLIGNA AND CENTER POST. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3465 8536 3452 8495 3443 8542 3446 8551
3461 8554
TIME...MOT...LOC 1920Z 255DEG 11KT 3453 8564 3448 8541
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 27, 3:07 PM EDT, 13 minutes earlier.
Area forecast discussion, Apr 27, 3:07 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 307 PM EDT FRI APR 27 2012 .SHORT TERM /TONIGHT THROUGH SUNDAY/... LATEST SURFACE ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY ACROSS NORTH GA WHERE ISOLATED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP. EXPECT THIS ACTIVITY TO BECOME MORE SCATTERED IN COVERAGE ALONG AND AHEAD OF THE BOUNDARY THROUGH THE AFTERNOON AND EARLY EVENING. AS THE BOUNDARY SAGS SOUTHWARD... SOME OF THIS CONVECTION COULD THREATEN THE ATLANTA METRO AREA DURING THE LATE AFTERNOON COMMUTE. AS CAPE VALUES AHEAD OF THE FRONT INCREASE BETWEEN 2500 AND 3500 J/KG DURING AFTERNOON HEATING... SUSPECT A FEW STORMS COULD PULSE SEVERE... WITH LARGE HAIL AND STRONG WINDS THE MAIN THREAT. SPC HAS PLACED PARTS OF NE AND EAST CENTRAL GA IN A SLIGHT RISK AREA... GENERALLY EAST OF A LINE FROM CLEVELAND TO ATLANTA TO MILLEDGEVILLE... AND THIS LOOKS REASONABLE. HOWEVER... STRONG STORMS COULD OCCUR JUST ABOUT ANYWHERE ACROSS NORTH GA WITH THE BOUNDARY IN THE AREA. THE CONVECTIVE THREAT SHOULD GREATLY DIMINISH BY 9 PM THIS EVENING WITH LOSS OF DAYTIME HEATING AND SLIGHT RIDGING BEGINNING TO BE NOTED IN THE UPPER LEVELS... COURTEOUS OF LOW PRESSURE DEEPENING OVER THE SOUTHERN PLAINS. MODELS AGREE THIS INCREASED MID AND UPPER LEVEL RIDGING WILL ALSO HINDER CONVECTION ON SATURDAY AND AGAIN SUNDAY... ESPECIALLY WITH THE FRONT DRIFTING BACK NORTH AND DISSIPATING ON SATURDAY. THEREFORE... NO RAIN CHANCES WILL BE MENTIONED THROUGH THE WEEKEND. AS FOR TEMPS... LEANED CLOSER TO THE WARMER MET LOWS FOR TONIGHT CONSIDERING THE FRONT SHOULD REMAIN NORTH OF ATLANTA...AND EVEN THEN DRIFTING FURTHER NORTH TOWARD MORNING. MET HIGHS LOOK A TAD TOO WARM ON SATURDAY...SO LEANED TOWARD THE SLIGHTLY COOLER MAV HIGHS ON SATURDAY. TOOK A MAV AND MET BLEND FOR THE REMAINING PERIODS. 39 .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... JUST MINOR TWEAKS TO THE LONG TERM TO CREATE BETTER AGREEMENT WITH NEIGHBORS. CONTINUE SAME FORECAST PHILOSOPHY AS THE MIDNIGHT SHIFT...ALTHOUGH GUIDANCE CONTINUES TO BE INCONSISTENT BETWEEN RUNS INTO THE START OF THE NEXT WORK WEEK. 10 /ISSUED AT 336 AM EDT FRI APR 27 2012/ EXTENDED BEGINS WITH RIDGING BUILDING IN ALOFT AND SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC RIDGING INTO THE SOUTHEAST. THE MAIN FLOW...ALONG WITH WEAK EMBEDDED IMPULSES...REMAINS JUST TO OUR NORTH ROUNDING THE TOP OF THE RIDGE. WITH INCREASING THICKNESSES AND MOISTURE...THE GFS REALLY INCREASES TEMPS ON SUNDAY... FORECASTING RECORD OR NEAR-RECORD HIGHS IN THE UPPER 80S AND LOWER 90S. THE NAM HOWEVER REMAINS 8-10 DEGREES COOLER AND IS SIMPLY NOT AS STRONG WITH THE RIDGING ALOFT. THE ECMWF SEEMS TO SUPPORT THE GFS/S SOLUTION...SO OVERALL HAVE TAKEN A BLEND TO AVOID A DRAMATIC SWING FROM YESTERDAY/S FORECAST BUT HAVE LEANED TOWARD THE WARMER GFS. THIS WARMING TREND CONTINUES INTO THE EARLY PART OF THE WEEK WITH THE 00Z GFS MUCH WARMER THAN THE 12Z RUN YESTERDAY...AND WARMER THAN THE ECMWF IS IMPLYING. HAVE AGAIN TAKEN A BLEND... TRYING TO ACCOUNT FOR RUN-TO-RUN DIFFERENCES AND FACTORING IN THE ECMWF SOLUTION. OVERALL THOUGH TEMPS REMAIN ABOVE NORMAL THROUGH THE PERIOD. AS FOR POPS...THE EXTENDED LOOKS MOSTLY DRY...THOUGH AS THE UPPER RIDGE BEGINS TO BREAK DOWN BY MONDAY NIGHT MOISTURE WILL BE ABLE TO WORK FIRST INTO NORTH GEORGIA AND THEN FURTHER SOUTH. POPS REMAIN SLIGHT CHANCE AT BEST BUT WITH A TYPICAL SUMMERLIKE DIURNAL TREND TO THE CONVECTIVE POTENTIAL. BOTH THE GFS AND ECMWF WANT TO BRING MOISTURE FROM THE ATLANTIC OVER FLORIDA AND EVENTUALLY INTO PARTS OF GEORGIA...WITH THE GFS FASTER AND MORE IMPRESSIVE WITH THE MOISTURE AMOUNTS. OF COURSE...THE GFS IS LIKELY OVERDONE WITH THIS BUT THE TRENDS WILL HAVE TO BE MONITORED THROUGH SUBSEQUENT FORECASTS. TDP && .PREV DISCUSSION... AVIATION... 18Z UPDATE.../ISSUED 128 PM EDT FRI APR 27 2012/ WEAK FRONTAL BOUNDARY ACROSS NORTH GA WILL PROVIDE THE FOCUS FOR SCATTERED AFTERNOON CONVECTION. THE FRONT AND ASSOCIATED CONVECTION IS EXPECTED TO SAG SOUTH THROUGH THE AFTERNOON... WARRANTING A TEMPO TSRA GROUP FOR ATLANTA AREA TAF SITES FROM 20-23Z. THE SHRA/TSRA THREAT SHOULD PUSH EAST OF ATL BY 00Z SAT WITH SCT MID CLOUDS ON TAP OVERNIGHT. MAY SEE SCT-BKN LOW CLOUDS (900 TO 1200 FEET) CREEP NORTH TOWARD ATL BY 12-13Z SAT MORN...BUT MODELS DO NOT INDICATE THIS SO WILL JUST MENTION SCT FOR NOW. INCREASED RIDGING ALOFT WILL WARRANT NO MENTION OF CONVECTION ON SAT. SW WINDS 8-10KTS THIS AFTERNOON WILL GO LIGHT AND MORE SOUTHERLY TONIGHT. SW WINDS 8-10KTS WILL PREVAIL ON SAT. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS...EXCEPT MODERATE CONFIDENCE ON AFTERNOON TSRA COVERAGE IN ATL AREA. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 61 86 59 88 / 30 0 0 5 ATLANTA 64 85 63 86 / 20 5 0 5 BLAIRSVILLE 58 81 55 82 / 20 5 5 10 CARTERSVILLE 59 85 57 87 / 20 5 5 5 COLUMBUS 62 87 59 89 / 5 0 0 5 GAINESVILLE 61 84 60 85 / 30 5 5 5 MACON 62 87 59 90 / 20 0 0 5 ROME 60 86 57 87 / 20 5 5 10 PEACHTREE CITY 61 84 57 86 / 20 5 0 5 VIDALIA 62 88 63 90 / 10 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 27, 12:48 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1248 PM EDT FRI APR 27 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281700- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1248 PM EDT FRI APR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WARM AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE REGION. A WEAK COLD FRONT ACROSS NORTH GEORGIA WILL CONTINUE TO SLOWLY SAG SOUTH AND GRADUALLY DISSIPATE TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE GUSTY WINDS...HAIL...AND FREQUENT LIGHTNING. SEVERE THUNDERSTORMS WITH STRONG WINGS AND LARGE HAIL ARE POSSIBLE...MAINLY EAST OF A LINE FROM CLEVELAND TO ATLANTA TO MILLEDGEVILLE. THE BEST LOCATION FOR THUNDERSTORM DEVELOPMENT WILL BE GENERALLY NORTH OF A LINE FROM LAGRANGE TO DUBLIN...PRIMARILY BETWEEN 2 PM AND 9 PM. .DISCUSSION... THE COLD FRONT STRETCHED ACROSS NORTH GEORGIA WILL CONTINUE TO SAG SOUTHWARD TODAY...INTERSECTING A WARM AND UNSTABLE AIRMASS ACROSS GEORGIA. CAPE VALUES ALONG AND AHEAD OF THE FRONT WILL INCREASE TO BETWEEN 1500 AND 3500 J/KG THIS AFTERNOON. 0 TO 6 KM BULK SHEAR VALUES WILL NEAR 35 KTS IN PORTIONS OF NORTH GEORGIA. THIS INSTABILITY AND SHEAR COMBINED WITH THE LIFT ASSOCIATED WITH THE FRONT WILL ALLOW SCATTERED THUNDERSTORMS...WITH SOME ISOLATED SEVERE THUNDERSTORMS...TO DEVELOP THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA EARLY SATURDAY...AND AGAIN MONDAY NIGHT AND TUESDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA WEDNESDAY AND THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY AND MONDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. 10
In the hours before
Special weather statement, Apr 27, 3:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT FRI APR 27 2012
GAZ002-011-012-019-271945-
320 PM EDT FRI APR 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN WALKER...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 345 PM EDT...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES WEST OF CLOUDLAND TO BERRYTON...
MOVING EAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS WALKER...CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH
345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
BERRYTON...MENLO...CLOUDLAND...SUMMERVILLE...EVERETT SPRINGS...
TRION...SUBLIGNA AND CENTER POST. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3465 8536 3452 8495 3443 8542 3446 8551
3461 8554
TIME...MOT...LOC 1920Z 255DEG 11KT 3453 8564 3448 8541The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:08 PM EDT | Special Weather Statement | FFC | Towns | 37 min |
| Apr 27, 3:41 PM EDT | Special Weather Statement | FFC | Chattooga | 34 min |
| Apr 27, 4:11 PM EDT | Special Weather Statement | FFC | Chattooga | 34 min |
| Apr 27, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 35 min |
| Apr 27, 5:15 PM EDT | Special Weather Statement | FFC | Chattooga | 30 min |
| Apr 27, 5:30 PM EDT | Special Weather Statement | FFC | Cobb | 30 min |
| Apr 27, 5:54 PM EDT | Special Weather Statement | FFC | Forsyth | 36 min |
| Apr 27, 6:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 30 min |
| Apr 27, 6:47 PM EDT | Special Weather Statement | FFC | Clarke | 28 min |
| Apr 27, 7:05 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Jackson | 25 min |
| Apr 27, 7:07 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 38 min |
| Apr 27, 7:27 PM EDT | Special Weather Statement | FFC | Hall, Jackson | 33 min |
| Apr 27, 7:46 PM EDT | Special Weather Statement | FFC | Madison | 14 min |
| Apr 27, 7:54 PM EDT | Special Weather Statement | FFC | Madison | 36 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.